| Medical Device Problem Codes |
Electrical /Electronic Property Problem (1198); Structural Problem (2506)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
Event or Problem Description
On (b)(6) 2019, the reporter contacted animas, alleging a power (damage) issue.The reporter alleged the pump had intermittent power loss, the battery compartment was cracked and the battery cap could not secure properly to the pump.The reporter confirmed the yellow o-ring on the battery cap was visible when the cap is on the pump.The reporter denied that there was damage to the battery cap and denied moisture in the pump.The reporter stated the battery cap had been replaced on this pump four-to-six months ago.There is no indication the alleged product issue caused or contributed to an adverse event.This complaint is being reported because the user may be unaware that the pump has lost power, leading to under delivery.
Additional Manufacturer Narrative
Device analysis: the device was returned, and investigation completed by product analysis on 15-apr-2019 with the following findings: on investigation, the battery compartment was confirmed to be cracked.The battery cap returned with the pump for investigation was damaged; the battery cap threads were stripped, and the cap was unable to secure properly to the pump.With the damaged battery cap in place on the pump, the alleged power issue was duplicated.A test battery cap was able to secure properly to the pump and the pump powered on normally and was exercised for 12 hours without any interruption in power.Unrelated to the original complaint, the display screen was noted to be dim/discolored.